Can Metformin (Glucophage, Siofor) Affect or Make Tinnitus Worse?

Discussion in 'Support' started by KotaDomowa, Apr 23, 2021.

    1. KotaDomowa
      Dreaming

      KotaDomowa Member

      Tinnitus Since:
      Februar 2018
      Cause of Tinnitus:
      Unknown
      As in the headline question. I have been taking Metformin (Siofor) for two and a half weeks (first 2 x 500 mg, now - for two days - 3 x 500 mg). The reason is insulin resistance.

      For about a week now, my tinnitus has been louder, it annoys me more, I use masking sounds more and wonder over and over again when the treatment will be successful.

      And I had already reached the stage that sometimes it was close to silence and - miracle of miracles! - I was able to forget about the topic several times a day, I don't know for how long (I tend to experience it as a typical OCD - ruminating).

      Could the Metformin have an impact on this or is it a coincidence?

      In addition, I stopped basing my diet in 50% on simple sugars (compulsive compulsion disappeared), and I eat about 1200-1500 kcal a day (before that it was much more). So a lot of changes happened at once.
       
    2. Lukee

      Lukee Member Podcast Patron Benefactor Ambassador

      Location:
      Toronto, Canada
      Tinnitus Since:
      01/2021
      Cause of Tinnitus:
      Wim Hof Breathing Exercises
      I don’t know specifically about the Metformin but drastic changes in diet can affect your tinnitus, especially with sugars. The good news I think is that typically it’s in the other direction (increased consumption of sugars correlate with increased tinnitus). I wouldn’t be surprised if the increase is temporary until your body adapts but I guess it could also be the metformin. Let us know if you figure it out.
       
      • Informative Informative x 1
    3. Kendra

      Kendra Member

      Tinnitus Since:
      08/2017
      Cause of Tinnitus:
      SSNHL/ Acoustic Trauma
      When I was on Metformin it didn’t seem to impact my tinnitus at all. But everyone’s body is different.
       
    4. AUTHOR
      AUTHOR
      KotaDomowa
      Dreaming

      KotaDomowa Member

      Tinnitus Since:
      Februar 2018
      Cause of Tinnitus:
      Unknown
      A few days ago my tinnitus has returned to its normal level.
       
Loading...
Similar Threads - Metformin (Glucophage Siofor)
  1. dgray
    Replies:
    9
    Views:
    2,750
  2. Axel
    Replies:
    4
    Views:
    2,760

Share This Page